MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS TRIAL 36 +6; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. UNIVERS REVERS TRIAL 36 +6; ORTHOPEDIC MANUAL SURG INSTR
Model Number UNIVERS REVERS TRIAL 36 +6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 05/24/2023, it was reported by a sales representative via sems that an ar-9530s-06 trial humeral insert 36 +6 broke in half.This occurred during a reverse total shoulder arthroplasty on (b)(6) 2023.There was no additional information provided.Additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint cannot be confirmed without the return of the device for evaluation.Per event description:" an ar-9530s-06 trial humeral insert 36 +6 broke in half." it is concluded that the instrument was broken into two pieces.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure is user error for applying excessive force during use.Per dfu-0023-eor3_fmt_en.I.Cautions.6.Flexion of the joint with the instrument in position in the joint may result in bending or breakage of the instrument.7.Do not overstress the device or use device to pry tissue.

Brand Name
UNIVERS REVERS TRIAL 36 +6
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17152516
Report Number1220246-2023-06931
Device Sequence Number17126215
Product Code LXH
UDI-Device Identifier00888867062160
UDI-Public00888867062160
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS TRIAL 36 +6
Device Catalogue NumberAR-9530S-06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown